Font Size
A
A
A
...
9
...

Corneal Flash Burns (cont.)

Medications

Treatment may involve pain medicine, antibiotics, or medicine to enlarge (dilate) the pupils. Depending on your situation, any combination of these treatments, or none of them, may be indicated.

  • Topical antibiotic eyedrops or ointment made specifically for the eye may be recommended to prevent infection in the damaged cornea. Some ophthalmologists may use steroid eyedrops to reduce inflammation and to avoid potential scarring.
  • A short-acting drug may be used to paralyze the ciliary muscles of the eye, resulting in a fixed and dilated pupil. This drug would be used to rest the muscles of the eyes, as well as to decrease pain from eye muscle spasms.
  • Oral medication can be used for pain control. Pain medication may be an anti-inflammatory pain medicine, such as ibuprofen (Motrin, Advil) or naproxen sodium (Anaprox). Other pain medicines, such as acetaminophen (Tylenol), may also be used; rarely, stronger agents may be used.
  • Topical anesthetic drops for the eye should never be used other than for the exam itself because they can slow the healing of the cornea and lead to ulcer formation.
Medically Reviewed by a Doctor on 5/28/2014

Must Read Articles Related to Corneal Flash Burns

Chemical Eye Burns
Chemical Eye Burns Chemical exposure to any part of the eye or eyelid may result in a chemical eye burn. Chemical burns represent 7-10% of eye injuries. About 15-20% of burns to t...learn more >>
Corneal Abrasion
Corneal Abrasion A corneal abrasion is a painful scrape or scratch of the surface of the clear part of the eye. This clear tissue of the eye is known as the cornea.learn more >>
Eye Pain
Eye Pain Eye pain has many causes, signs, symptoms, and treatments. It's also described as pain behind the eye, eye socket pain, or shooting pain in the eye. Headaches a...learn more >>



Read What Your Physician is Reading on Medscape

Ultraviolet Keratitis »

UV light is the most common cause of radiation injury to the eye. The cornea absorbs most UV radiation.

Read More on Medscape Reference »


Medical Dictionary